Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is increased dosage of tramadol cause side effects?

My mother was taking tramadol 50mg then ran out. The dr has now prescribed 150mg and she is feeling extremely tired has nausea and is a little shaky. She took one last night before bed then another at 8.30. Am this morning. She is 88 years old. What is your suggestion to either cease medication or half the dosage .
Fri, 29 Mar 2019
Report Abuse
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hello,

Nausea, vomiting, constipation, lightheadedness, dizziness,seizures drowsiness, or headache may occur. Some of these side effects may decrease after you have been using this medication for a while.

If any of these effects persist or worsen, tell your doctor promptly. To prevent constipation, eat a diet adequate in fiber, drink plenty of water, and exercise.

Ask your pharmacist for help in selecting a laxative (such as a stimulant type with stool softener).

To reduce the risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.

A dose of 150 mg is definitely high for this age with compromised body reserves. Please reconsult your doctor.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

helloo doctor i am a 31yrs old women.now i consume 125mcg thyronoms.i started its consumption almost 5yrs before.on that time its dosage is only 50mcg.then doctor slowly increases its dosage and now its 125mcg(100mcg+25mcg).doctor is its daily consumption cause any side effects forme....

doctor1 MD

I have been taking clonazapam for about 6 years. I have severe panic/anxiety and depression. I was taking 1mg at bedtime until last year, when I went through a break up and a move. Due to increasing anxiety my dosage was upped to 2mg at bedtime. Clonazapam has definitely changed my life for the better. In December of 2013, I had an accident and broke my femur in 3 places. I was put on percocet, 2 pills 3x per day as needed for pain. On June 14 I stopped taking the percocet. Not knowing anything about tapering, withdrawals and things like that. The first week off was difficult, but I got through it and was very happy for a short time. Now I m into week 3 and my anxiety and panic is through the roof. I ve been to my doctor twice since I stopped the percocet. Last Monday and today. She told me last week tapering was the next step for me, but since I stopped cold turkey, keep pushing through. She prescribed clonidine for the anxiety which did not help. Discontinued clonidine because it made me feel worse. Today I broke down and cried to her that I was feeling super anxious and nervous, I ve lost 9 pounds in the last 2 weeks due to no appetite and I haven t been able to get good sleep. I wake up retching and almost throwing up because of the anxiety. Early. Every morning. As soon as I wake up I m in a panic. Today she prescribed mirtzapine to take at bedtime. She prescribed 15mg to take at bedtime with the clonazepam. I talked to the pharmacist and he advised me to take 1/2 that for the first week to reduce side effects. My doctor wants to see me back in one week and she wants me to make an appointment to get evaluated for counseling. My worry is that the mirtzapine will increase my anxiety and I ll be worse off. I feel like if I could just get some sleep, things will normalize and my anxiety will lessen. What are your thoughts? I know the withdrawal triggered this anxiety and panic, plus the fact that I went through a traumatic accident and I m spending too much time online reading about how terrible benzos are for you and how dangerous withdrawal is. I m terrified of this even though my doctor has assured me that she isn t planning on taking me off of it, I seem to ruminate over the worst case scenarios and I feel like I m losing my mind, or I m just going to die from my medication. Which causes me to be reluctant to try anything new, but I m DESPERATE for some sound sleep. Please help. I m a 45 year old female, 119 lbs.

doctor1 MD

I have just taken 1 x tramadol tablet at 12pm today and one again at 5.30pm which were prescribed to me for severe abdominal pain. Can they cause nausea as i have just been vomiting for the past hour. After the first tablet I also slept for 5hrs approx.

Recent questions on  Tramadol

doctor1 MD

I have had a burning sensation and numbness in my left leg for a month now. my doctor prescribed Tramadol, but it did not help. I called him today and he prescribed me gabapentin 100 mg. will this medicine ease the burning pain in my left leg. I cant stand this pain anymore.

doctor1 MD

My mother was taking tramadol 50mg then ran out. The dr has now prescribed 150mg and she is feeling extremely tired has nausea and is a little shaky. She took one last night before bed then another at 8.30. Am this morning. She is 88 years old. What is your suggestion to either cease medication or half the dosage .

doctor1 MD

Hiya A friend has possibly overdosed on tramadol I believe he has took about 7 in a 5 hr period though cannot be sure. Apparently he was sick twice after this and is now 16hrs later feeling dizzy and having trouble urinating. He refuses to go to hospital as he knows it is his own fault and has never done anything so silly before and claims as the pain didn t go away he simply took more til it did. Is there anything I can do at home to help him. The people he lives with did call an ambulance but he refused to see them.

doctor1 MD

what is the longest period for taking tramadol to be safe? I have been taking for at least for 7 years. Hip replacement in need of another. Do not like taking these medications at all but need something. No high blood pressure or diabetic. Active in gym. Do not like meloxicam or any other to be h onest. Will have surgery soon as circumstance permits.

doctor1 MD

My wife, age 83, has developed a situation where her dominant hand (left) the index and ring fingers have curled into the palm and those knuckles are swollen . This is very painful with the pain radiating up the arm to the elbow. she has no...

doctor1 MD

I take blood thinner what anti inflammatory can I take

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...